MAUDE Adverse Event Report: Thoratec Corporation THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; Ventricular (Assist) Bypass

Thoratec Corporation THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; Ventricular (Assist) Bypass
Model Number 106762
Medical Device Problem Codes Premature Discharge of Battery (1057); Disconnection (1171); Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had multiple low voltage advisory alarms and stated that their batteries were not draining equally.The battery connected to the white cable on the system controller was draining much faster.The patient cleaned all peripheral equipment and changed their batteries and battery clips, but the alarms did not resolve.The alarms continued to occur on all batteries and different sets of battery clips.Log files were submitted.Upon review, the heartmate 2 log files recorded 228 low battery advisory events on 14sep2026 from 2:27:13pm to 4:32 pm.The low battery hazard advisory events were recorded at times when the white power lead was disconnected.A root cause for the event was not able to be determined based on the log files.Follow-up from the customer reported that the patient's primary pocket controller was successfully exchanged and the alarms had resolved.The patient would continue to be monitored.
 
Additional Manufacturer Narrative
Section d4: device expiration date cannot be determined.The udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50888561
Report Number2916596-2026-2919992
Device Sequence Number9792057
Product Code DSQ
UDI-Device Identifier00813024011286
UDI-Public(01)00813024011286
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106762
Device Catalogue Number106762
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight134 LB